iCliniq logo

Ask a Doctor Online Now

HomeAnswersCardiologysleepMy mother cannot sleep due to BP medicines. Please help.

My mom's BP medicine causes sleep issues. Any better option?

My mom's BP medicine causes sleep issues. Any better option?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. K. Shobana

Published At August 4, 2017
Reviewed AtApril 22, 2024

Patient's Query

Hello doctor,

I am posting this query on behalf of my mum. She was said to have a high blood pressure three years ago and placed on medication by the doctor here. But, the problem is, she does not sleep at nights when she is on medication. She would have to stop taking her medicines for five to six days sometimes which makes her blood pressure very inconsistent. The medicine she takes is called Nifecure (Nifedipine 20 mg). Kindly advice a suitable medication to control her blood pressure that would also allow her to sleep at nights.

Hello,

Welcome to icliniq.com.

She should be started on tablet Telmisartan 20 mg once a day in the morning, and we can increase the dose to 40 mg once a day depending upon the blood pressure (BP) response. The alternative for Telmisartan is Amlodipine 2.5 mg once a day, if it is not available. I suggest the following lifestyle modifications. She should have a low-salt diet. Monitor her blood pressure thrice a day for a week, then once or twice a week. If the BP is persistently more than 140/90 mmHg, then we will need to increase the dose. For monitoring her BP, you can buy an electronic BP apparatus from the pharmacy. Also, she should consume a healthy diet by avoiding fatty, oily and high-calorie diet. Do exercises like brisk walking, jogging regularly for at least 30 minutes a day, for five days a week. Take lots of green leafy vegetables, fruits, and fish once or twice a week, and avoid meat. Get her lipid profile and sugars tested. Hope this helps you and get back if you have any other doubts.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Sagar Ramesh Makode
Dr. Sagar Ramesh Makode

Cardiology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Read answers about:

sleepbalanced diet

Ask your health query to a doctor online

Cardiology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy